Alert archive / West Virginia / Wind Advisories in 2025
Wind Advisory 13, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Nov 11, 2025, 2:35 AM EST for Pocahontas County, Randolph County, West Virginia. It took effect at Nov 11, 2025, 7:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2025, 2:35 AM EST (07:35 UTC)
- In effect from
- Nov 11, 2025, 7:00 AM EST
- Expired
- Nov 11, 2025, 3:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 7.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
942 WWUS71 KRLX 110735 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 235 AM EST Tue Nov 11 2025 WVZ523-526-111545- /O.NEW.KRLX.WI.Y.0013.251111T1200Z-251111T2000Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 235 AM EST Tue Nov 11 2025 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 3 PM EST THIS AFTERNOON... * WHAT...West to southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 7 AM this morning to 3 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ LTC
2 follow-up statements
938 WWUS71 KRLX 111159 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 659 AM EST Tue Nov 11 2025 WVZ523-526-112000- /O.CON.KRLX.WI.Y.0013.251111T1200Z-251111T2000Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 659 AM EST Tue Nov 11 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...West to northwest winds 15 to 25 mph with gusts up to around 45 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ TRM
334 WWUS71 KRLX 111934 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 234 PM EST Tue Nov 11 2025 WVZ523-526-112045- /O.EXP.KRLX.WI.Y.0013.000000T0000Z-251111T2000Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 234 PM EST Tue Nov 11 2025 ...WIND ADVISORY WILL EXPIRE AT 3 PM EST THIS AFTERNOON... Winds are gradually decreasing this afternoon, therefore the Wind Advisory is being allowed to expire. However, wind gusts along the higher ridges of the West Virginia mountains could still be in the 25 to 35 mph range this afternoon. $$ RPY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Nov 11, 2:27 AM EST, 8 minutes earlier.
Area forecast discussion, Nov 11, 2:27 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
227 AM EST Tue Nov 11 2025
.SYNOPSIS...
Cold northwest flow behind a strong early-season Arctic front
will support snow showers and gusty winds this morning. Dry and
mild weather returns Wednesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 220 AM Tuesday...
A strong upper-level low remains off to our east an high
pressure to our south will nudge into our area today. West to
northwest flow will act as a hose, funneling moisture from Lake
Michigan over our area early this morning. Rounds of moderate to
heavy snow showers will move across the area until high pressure
really moves in shifting the flow from lake moisture favorable
WNW to a drier SW'rly direction. Snowfall is very efficient with
temperatures aloft between -10 and -12 degrees Celsius aloft.
Snowfall ratios are drier and more powdery between 15:1 and
17:1
That said, light amounts(less than an inch) will be picked up
overnight across the lowlands, however a few bands may contain
efficient snowfall rates upwards of 1-2"/hour leading to a
couple inches of new accumulations possible in spots. This will
especially be the case across the mountains with upslope. Roads
may quickly become snow covered and visibility could be as low
as a half a mile with prominent bands. Will keep the winter
weather headlines until 7am as a result.
Overall, snowfall will be tapering off west to east at daybreak
with maybe a few upslope snow showers remaining across the
higher elevations of the northeastern mountains. Ultimately they
will end by the afternoon with high pressure moving in and a
trough to our east rotating away from the area.
Winds will be gusty today with gusts between 25 and 40 mph,
especially in the mountains. Higher gusts are possible in the
mountains. A wind advisory may be needed across the higher
terrain zones of Pocahontas and Randolph counties this morning
and into the afternoon.
Lows this morning will be very cold with temperatures in the
teens and 20s. These temperatures paired with the wind will lead
to frigid wind chills. It will feel like the teens and single
digits across the lowlands, with negative and single digits
across the mountains. Highs will moderate some today with the
upper 30s and lower 40s across the lowlands and 20s and 30s in
the mountains. Not as cold, but it will still feel like January
as opposed to November.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 1245 PM Monday...
By Tuesday night, with subsidence and surface high pressure
building closer, skies trend mostly clear, especially west, and
winds gradually ease.
From Wednesday into Thursday night, the pattern transitions from
deep troughing to a lower amplitude northwest flow as heights
rise across the Ohio Valley. At the surface, high pressure
migrates to the south and east, while a weak wave and associated
dry front brush the area Wednesday night.
On Wednesday, warm advection in the low levels and increasing
insolation will allow temperatures to rebound, with highs
generally in the mid 50s across the lowlands and 30s over the
higher ridges. A tightening of the pressure gradient ahead of
the midlevel perturbation favors west-southwest surface winds
around 10 to 20 mph with gusts 20 to 30 mph during the day,
strongest over the higher terrain and more exposed locations.
Forecast soundings show a well-mixed boundary layer but only
modest cold advection aloft with the frontal passage, so non-
thunderstorm gusts are expected to remain below advisory
thresholds. The cold front crossing Wednesday evening into the
overnight is moisture- starved, with limited depth of saturation
and subsidence quickly following, so only an increase in clouds
and perhaps a brief, non-impactful flurry over the highest
northeast mountains is anticipated.
By Thursday, surface high pressure becomes more dominant, and
subsidence and a drier column support mostly sunny to partly
cloudy skies. Temperatures further moderate, with highs in the
mid to upper 50s for the lowlands and 40s over the higher
elevations.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 1245 PM Monday...
Drier weather and a warming trend is expected for the beginning
of the long term period as upper level ridging builds overhead
with moderates returning to the 60s for the weekend.
Model spread increases as the ridge shifts east early next week,
but will defer to low end central guidance PoPs for now.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
As of 120 AM Tuesday...
MVFR and IFR conditions continue through the morning with snow
showers and lower ceilings traversing the area. Intermittent
snow showers will continue this morning with moderate to heavy
snowfall possible at times. Visibility may be a quarter of a
mile or less in heavier snow bands.
Snow showers taper off later this morning after ~12z. A few
remnant upslope snow showers could be possible across the higher
terrain of the northeastern mountains. VFR starts moving in
from west to east by mid morning as more scattered cloud cover
and higher ceilings arrive.
Winds will be W'rly to NW'ly early this morning and will be
gusty. Gusts between 15 and 25 knots are possible across the
mountains. Winds shift out of the SW later this morning and will
remain gusty through the afternoon before slacking off some this
evening and overnight.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing/location of restrictions in low
ceilings and snow showers may vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE TUE 11/11/25
UTC 1HRLY 05 06 07 08 09 10 11 12 13 14 15 16
EST 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
CRW CONSISTENCY L H M H H H L L M H H H
HTS CONSISTENCY H H H M M H H H H H H H
BKW CONSISTENCY H H M M H H H L H M H H
EKN CONSISTENCY M H H M H H H H H H H H
PKB CONSISTENCY H H H L H H H H M M H H
CKB CONSISTENCY M M L L L H H H H H H M
AFTER 06Z WEDNESDAY...
No widepsread IFR conditions are forecast.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Winter Weather Advisory until 7 AM EST this morning for
WVZ005>008-013>020-024>034-040-515>517.
Winter Storm Warning until 7 AM EST this morning for WVZ039-
518>523-525-526.
OH...Winter Weather Advisory until 7 AM EST this morning for OHZ086-
087.
KY...Winter Weather Advisory until 7 AM EST this morning for
KYZ101>103-105.
VA...Winter Weather Advisory until 7 AM EST this morning for VAZ003-
004.
&&
SYNOPSIS...LTC
NEAR TERM...LTC
SHORT TERM...JP
LONG TERM...JP
AVIATION...LTCIn the hours before
Local storm report, Nov 11, 12:03 AM EST, 2 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1203 AM EST Tue Nov 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Snow NWS Charleston 38.35N 81.71W
11/10/2025 M1.3 Inch Kanawha WV Official NWS Obs
Storm total so far.
&&Special weather statement, Nov 11, 12:13 AM EST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Charleston WV
1213 AM EST Tue Nov 11 2025
OHZ086-087-WVZ006>008-013>016-026-515-110615-
Gallia-Lawrence-Jackson-Northwest
Raleigh-Roane-Boone-Mason-Kanawha-Lincoln-Cabell-Putnam-
1213 AM EST Tue Nov 11 2025
...AN AREA OF MODERATE TO HEAVY SNOW WILL AFFECT EASTERN
GALLIA...SOUTHEASTERN
LAWRENCE...MASON...CABELL...PUTNAM...KANAWHA...NORTHERN LINCOLN...
SOUTHWESTERN ROANE...NORTHWESTERN RALEIGH...SOUTHERN JACKSON AND
BOONE COUNTIES...
At 1210 AM EST, an area of moderate to heavy snow was located along
a line extending from 9 miles west of Ripley to near Hamlin.
Movement was southeast at 35 mph. Additional moderate to heavy snow
showers were behind this line.
Locations impacted include...
Charleston, Huntington, Nitro, Point Pleasant, Gallipolis, Madison,
Winfield, Hamlin, Proctorville, Jefferson, South Charleston, St.
Albans, Dunbar, Hurricane, Barboursville, Sissonville, Milton,
Montgomery, Chesapeake, and Eleanor.
This includes the following highways...
Interstate 79 between mile markers 1 and 26.
Interstate 77 in West Virginia between mile markers 96 and 134.
Interstate 64 in West Virginia between mile markers 7 and 57.
West Virginia Turnpike between mile markers 67 and 95.
Route 119 between mile markers 47 and 80.
Visibilities will drop quickly to less than a half of a mile in this
area of heavy snow.
A winter weather advisory is in effect for the area. Please monitor
local media outlets and the national weather service for further
statements.
Icy roads are possible as the snow melts on the roads then quickly
refreezes. Bridges and overpasses remain icy from earlier snowfall,
and the new snowfall will hide the ice underneath.
Slow down, especially when approaching bridges or overpasses, and
avoid sudden changes in speed and direction.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
&&
LAT...LON 3901 8227 3858 8125 3774 8142 3778 8146
3779 8152 3829 8230 3831 8228 3832 8229
3833 8231 3831 8234 3840 8248
TIME...MOT...LOC 0510Z 307DEG 29KT 3877 8188 3826 8200
12Local storm report, Nov 11, 12:16 AM EST, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1216 AM EST Tue Nov 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM Snow Davis Elkins College 38.94N 79.84W
11/11/2025 M4.0 Inch Randolph WV CO-OP Observer
Storm total so far.
&&Local storm report, Nov 11, 12:29 AM EST, 2 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1229 AM EST Tue Nov 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM Snow Beckley Airport 37.79N 81.11W
11/11/2025 M1.3 Inch Raleigh WV CO-OP Observer
Storm total so far.
&&Special weather statement, Nov 11, 1:11 AM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Charleston WV
111 AM EST Tue Nov 11 2025
OHZ086-087-WVZ005>008-013>016-025>027-034-515>520-522-110700-
Lawrence-Gallia-Wyoming-Southeast Nicholas-Southeast
Webster-Roane-Kanawha-Lincoln-Northwest Nicholas-Wayne-Northwest
Fayette-Jackson-Northwest Raleigh-Clay-Southeast
Raleigh-Boone-Mason-Southeast Fayette-Logan-Cabell-Putnam-
111 AM EST Tue Nov 11 2025
...AN AREA OF MODERATE TO HEAVY SNOW WILL AFFECT SOUTHEASTERN
LAWRENCE...EASTERN
GALLIA...PUTNAM...KANAWHA...LINCOLN...SOUTHWESTERN ROANE...CENTRAL
WYOMING...NORTHEASTERN WAYNE...SOUTHERN JACKSON...MASON...CABELL...
NICHOLAS...RALEIGH...NORTHEASTERN LOGAN...CLAY...FAYETTE AND BOONE
COUNTIES...
At 106 AM EST, an area of moderate to heavy snow was located along a
line extending from near Clendenin to Amherstdale-Robinette.
Movement was southeast at 30 mph. Additional moderate to heavy snow
showers were behind this line.
Locations impacted include...
Charleston, Huntington, Beckley, Nitro, Point Pleasant, Gallipolis,
Summersville, Madison, Fayetteville, Winfield, Richwood, Rainelle,
Hamlin, Pineville, Proctorville, Clay, Babcock State Park, Jefferson,
South Charleston, and St. Albans.
This includes the following highways...
Interstate 79 between mile markers 1 and 29, and near mile marker
33.
Interstate 77 in West Virginia between mile markers 96 and 136.
Interstate 64 in West Virginia between mile markers 7 and 57.
West Virginia Turnpike between mile markers 28 and 95.
Interstate 64 in West Virginia between mile markers 120 and 136.
Route 119 between mile markers 39 and 80.
Route 19 between mile markers 1 and 52.
Visibilities will drop quickly to less than a half of a mile in this
area of moderate to heavy snow.
Winter Storm Warnings and Winter Weather Advisories Winter Weather
Advisories remain in effect for the area. Please monitor local media
outlets and the national weather service for further statements.
Icy roads are possible as the snow melts on the roads then quickly
refreezes. Bridges and overpasses remain icy from earlier snowfall,
and the new snowfall will hide the ice underneath.
Slow down, especially when approaching bridges or overpasses, and
avoid sudden changes in speed and direction.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
&&
LAT...LON 3746 8140 3840 8248 3901 8227 3826 8038
3826 8044 3808 8071 3810 8088 3806 8087
3806 8080 3798 8077 3795 8081 3787 8075
3782 8094 3768 8088 3771 8098 3759 8109
3758 8120 3746 8131 3741 8129
TIME...MOT...LOC 0606Z 301DEG 25KT 3848 8127 3778 8175
12Special weather statement, Nov 11, 1:58 AM EST, 37 minutes before
Special Weather Statement National Weather Service Charleston WV 158 AM EST Tue Nov 11 2025 WVZ006-013>015-025>027-034-515>520-110800- Cabell-Lincoln-Putnam-Kanawha-Logan-Boone-Clay-Wyoming- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Including the cities of Huntington, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Logan, Chapmanville, Man, Madison, Clay, Mullens, Oceana, Pineville, Bradley, Prosperity, Sophia, Beckley, Oak Hill, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, and Richwood 158 AM EST Tue Nov 11 2025 ...AN AREA OF MODERATE TO HEAVY SNOW IMPACTING PORTIONS OF CENTRAL AND SOUTHERN WEST VIRGINIA... An area of moderate to heavy snow showers continue to impact portions of central and southern West Virginia. This includes the following highways... Interstate 79 between mile markers 1 and 33. Interstate 77 in West Virginia between mile markers 96 and 136. Interstate 64 in West Virginia between mile markers 7 and 57. West Virginia Turnpike between mile markers 28 and 95. Interstate 64 in West Virginia between mile markers 120 and 136. Route 119 between mile markers 39 and 80. Route 19 between mile markers 1 and 52. Visibilities will drop quickly to less than a half of a mile in these moderate to heavy snow showers. Winter Storm Warnings and Winter Weather Advisories Winter Weather Advisories remain in effect for the area. Please monitor local media outlets and the national weather service for further statements. Icy roads are possible as the snow melts on the roads then quickly refreezes. Bridges and overpasses remain icy from earlier snowfall, and the new snowfall will hide the ice underneath. Slow down, especially when approaching bridges or overpasses, and avoid sudden changes in speed and direction. Conditions can deteriorate rapidly in winter weather situations. Be prepared for snow or ice covered roads. Slow down and allow extra time when traveling. TRM
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 11:18 PM EST | Special Weather Statement | RLX | Cabell, Mason | 57 min |
| Nov 11, 12:13 AM EST | Special Weather Statement | RLX | Boone, Cabell, Kanawha, Lincoln, Mason, Putnam | 62 min |
| Nov 11, 1:11 AM EST | Special Weather Statement | RLX | Boone, Cabell, Clay, Fayette, Kanawha, Lincoln and 5 more | 49 min |
Nearby
Wind Advisories in West Virginia, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.